Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Feb 6, 2009, 3:43 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 4 counties in Missouri. It took effect at Feb 6, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 6, 2009, 12:00 PM CST
- Expired
- Feb 6, 2009, 5:59 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 060943 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CST FRI FEB 6 2009 ...WIND ADVISORY FOR SOUTHEAST KANSAS AND WEST MISSOURI... .DEEPENING LOW PRESSURE IN THE PLAINS TODAY WILL PRODUCE A STRONG SOUTH WIND RANGING FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ACROSS SOUTHEAST KANSAS AND WEST MISSOURI. KSZ073-097-101-MOZ066-077-088-093-062145- /O.NEW.KSGF.WI.Y.0001.090206T1800Z-090207T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO 343 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. DEEPENING LOW PRESSURE IN THE PLAINS TODAY WILL PRODUCE A STRONG SOUTH WIND RANGING FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ACROSS SOUTHEAST KANSAS AND WEST MISSOURI. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ANGLE
2 follow-up statements
000 WWUS73 KSGF 061900 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI FEB 6 2009 ...WIND ADVISORY FOR SOUTHEAST KANSAS AND WESTERN MISSOURI... .DEEPENING LOW PRESSURE IN THE PLAINS TODAY WILL PRODUCE A STRONG SOUTH WIND RANGING FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS SOUTHEAST KANSAS AND WEST MISSOURI. KSZ073-097-101-MOZ066-077-088-093-070000- /O.CON.KSGF.WI.Y.0001.000000T0000Z-090207T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO 100 PM CST FRI FEB 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DEEPENING LOW PRESSURE IN THE PLAINS TODAY WILL PRODUCE A STRONG SOUTH WIND RANGING FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ACROSS SOUTHEAST KANSAS AND WEST MISSOURI. THROUGH 1 PM...WEATHER OBSERVATIONS INDICATE THAT A SOUTH WIND GUSTING TO 40 TO 45 MPH HAVE BEEN COMMON THROUGH THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DSA
000 WWUS73 KSGF 062359 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CST FRI FEB 6 2009 KSZ073-097-101-MOZ066-077-088-093-070100- /O.CAN.KSGF.WI.Y.0001.000000T0000Z-090207T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO 559 PM CST FRI FEB 6 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT...WINDS WILL REMAIN BELOW ADVISORY CRITERIA AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:38 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 6, 3:38 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CST FRI FEB 6 2009
.DISCUSSION...
THE MAIN FORECAST CONCERN IN THE SHORT TERM IS A STRONG AND GUSTY
SOUTH WIND TODAY AND UNSEASONABLY WARM TEMPERATURES PRODUCING A
HEIGHTENED FIRE DANGER. CONCERNS IN THE LONG TERM DEAL WITH AN
ACTIVE WEATHER PATTERN LATE THIS WEEKEND INTO NEXT WEEK BRINGING
CHANCES FOR PRECIPITATION INCLUDING THUNDERSTORMS.
THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE PLAINS AND THE
OZARKS WITH SURFACE HIGH PRESSURE CENTERED OVER GEORGIA AND A
STRENGTHENING LEESIDE TROUGH IN EAST COLORADO. SOUTHERLY WINDS
WILL INCREASE TODAY AS THIS GRADIENT FURTHER TIGHTENS. WIND SPEEDS
ARE EXPECTED TO APPROACH NEAR 30 MPH WITH GUSTS NEAR 40 MPH ACROSS
SOUTHEAST KANSAS AND FAR WEST MISSOURI THIS AFTERNOON. THUS WILL
ISSUE A WIND ADVISORY FOR THESE AREAS WITH THE RELEASE OF THE NEW
FORECAST. THE WIND AND UNSEASONABLY WARM TEMPERATURES WILL RESULT
IN A HEIGHTENED FIRE DANGER TODAY...SEE THE FIRE WEATHER SECTION
BELOW FOR FURTHER DETAILS.
UNSEASONABLY WARM TEMPERATURES ALONG WITH THE POTENTIAL OF RECORD
BREAKING TEMPERATURES...SEE CLIMATE SECTION BELOW...ARE EXPECTED
THROUGH THE WEEKEND INTO NEXT WEEK. AN UPPER LEVEL RIDGE BUILDING
INTO THE OZARKS ALONG WITH SOUTHERLY WINDS ADVECTING GULF MOISTURE
INTO THE REGION WILL BRING THE WARM STRETCH OF WEATHER.
SHORTWAVE ENERGY RIDING OVER THE RIDGE WILL DROP A WEAK FRONT INTO
THE CENTRAL OZARKS SATURDAY. AS THIS BOUNDARY INTERACTS WITH GULF
MOISTURE ADVECTING NORTH ON A STRONG LOW LEVEL JET...SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THE BEST CHANCES APPEAR
TO BE IN THE CENTRAL OZARKS WHERE THE BOUNDARY WILL GRADUALLY LIFT
BACK TO THE NORTH.
BETTER CHANCES FOR PRECIPITATION ARRIVE NEXT WEEK WITH THE
DEVELOPMENT OF A SPLIT FLOW UPPER LEVEL PATTERN. A DEEPENING
UPPER LEVEL TROUGH WILL DEVELOP IN THE SOUTHWESTERN UNITED
STATES. THIS UPPER TROUGH WILL BE KICKED INTO THE PLAINS LATE
SUNDAY AS ANOTHER STRONG UPPER LEVEL TROUGH APPROACHES THE
WESTERN CONUS. ECMWF/UKMET DEPICT THE UPPER LEVEL TROUGH TAKING
ON A NEGATIVE TILT AS THE UPPER LEVEL RIDGE IS SLOW TO BREAK
DOWN. HAVE SOME CONCERNS IN HOW FAR EAST CONVECTION CAN HOLD
TOGETHER WITH THE MAIN UPPER LEVEL ENERGY SHEARING NORTH INTO THE
NORTHERN PLAINS. HAVE ADJUSTED POPS ACCORDINGLY WITH THIS IN MIND
FOR SUNDAY NIGHT AND MONDAY.
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE AS A STRONGER UPPER
LEVEL TROUGH MOVES INTO THE PLAINS TUESDAY NIGHT AND WEDNESDAY.
BOTH THE ECMWF AND THE GFS DEPICT A MORE SOUTHERLY TRACK OF THIS
TROUGH OVER THE OZARKS. MOISTURE...INSTABILITY AND SHEAR APPEAR
TO BE SUFFICIENT TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. WHILE
COLD AIR WRAPPING AROUND THE STRENGTHENING UPPER LEVEL LOW COULD
PRODUCE SNOW ACROSS THE CENTRAL OZARKS. WHILE THE DETAILS STILL
NEED TO BE REFINED...THE PROBABILITY IS INCREASING FOR ACTIVE
WEATHER FOR THE MIDDLE OF THE WORK WEEK. UPCOMING FORECASTS WILL
FURTHER DETAIL THIS TIME FRAME.
ANGLE
&&
.AVIATION...
FOR THE 06Z TAFS...WINDS WILL AGAIN BE THE MAIN AVIATION HAZARD
FOR THIS TAF PERIOD. SURFACE GUSTS HAVE ALREADY STARTED AT JLN
DURING THE EVENING AND THIS SHOULD OCCUR AT SGF TOWARDS MORNING.
LOW LEVEL WIND SHEAR WILL CERTAINLY BE A PROBLEM FROM TONIGHT
THROUGH THE LATE MORNING...AND THEN AGAIN FRIDAY EVENING. A LOW
LEVEL JET JUST OFF THE SURFACE AT 50 TO 55 KTS WILL AFFECT BOTH
JLN/SGF TERMINAL LOCATIONS. MIXING WILL CAUSE SURFACE GUSTS TO
REACH 30 TO 35 KTS AT BOTH LOCATIONS DURING THE LATE MORNING
THROUGH THE AFTERNOON HOURS FRIDAY. LOW LEVEL MOISTURE IS EXPECTED
TO INCREASE WITH THE STRONG SOUTHERLY WINDS BUT HAVE KEPT STRATUS
AS JUST A LAYER FOR NOW. CEILINGS WILL BE MORE LIKELY TO DEVELOP
LATE FRIDAY NIGHT INTO SATURDAY MORNING.
LINDENBERG
&&
.FIRE WEATHER...
UNSEASONABLY WARM TEMPERATURES WITH HIGHS NEAR THE UPPER 60S IN
SOUTHEAST KANSAS AND FAR WEST MISSOURI ALONG WITH A STRONG SOUTH
WIND RANGING FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL
PRODUCE A HEIGHTENED FIRE DANGER TODAY. WHILE TEMPERATURES WILL
BE WARMER TODAY AND THE WIND STRONGER...RELATIVE HUMIDITY VALUES
WILL BE HIGHER THAN CONDITIONS EXPERIENCED THURSDAY. MINIMUM
RELATIVE HUMIDITY VALUES ARE FORECAST TO RANGE FROM 40 TO 50
PERCENT THIS AFTERNOON WHICH REMAINS WELL ABOVE RED FLAG WARNING
CRITERIA. HOWEVER...WITH THESE CONDITIONS A HEIGHTENED FIRE
DANGER WILL OCCUR WITH FUEL MOISTURE VALUES NEAR 15 PERCENT.
FIRES COULD RAPIDLY SPREAD DUE TO THESE DRY FUELS...STRONG SOUTH
WINDS AND UNSEASONABLY WARM TEMPERATURES.
ANGLE
&&
.CLIMATE...
FEBRUARY 6TH RECORD HIGHS
SPRINGFIELD 72 (1904)
JOPLIN 65 (2007)
WEST PLAINS 71 (2008)
ROLLA VICHY 65 (2007)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
MOZ066-077-088-093.
KS...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ073-097-101.
&&Hazardous weather outlook, Feb 5, 7:49 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CST THU FEB 5 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 749 PM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS GUSTS IN EXCESS OF 30 MPH ARE EXPECTED FRIDAY ACROSS EXTREME SOUTHEAST KANSAS...AND WESTERN AND CENTRAL MISSOURI. THE INCREASED WINDS WILL ONCE AGAIN CREATE A HEIGHTENED FIRE DANGER ON FRIDAY. THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL BE POSSIBLE LATE SUNDAY NIGHT AND MONDAY AS A STORM SYSTEM MOVES OVER THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.